Mathematica Bohemica, Vol. 142, No. 3, pp. 225-241, 2017

A topological duality for the $F$-chains associated with the logic $C_\omega$

Verónica Quiroga, Víctor Fernández

Received December 19, 2014.  First published December 19, 2016.

Abstract:  In this paper we present a topological duality for a certain subclass of the $F_{\omega}$-structures defined by M. M. Fidel, which conform to a non-standard semantics for the paraconsistent N. C. A. da Costa logic $C_\omega$. Actually, the duality introduced here is focused on $F_\omega$-structures whose supports are chains. For our purposes, we characterize every $F_\omega$-chain by means of a new structure that we will call down-covered chain (DCC) here. This characterization will allow us to prove the dual equivalence between the category of $F_\omega$-chains and a new category, whose objects are certain special topological spaces (together with a distinguished family of open sets) and whose morphisms are particular continuous functions.
Keywords:  paraconsistent logic; algebraic logic; dualities for ordered structures
Classification MSC:  06D50, 03G10
DOI:  10.21136/MB.2016.0079-14

[1] R. Balbes, P. Dwinger: Distributive Lattices. University of Missouri Press, Columbia (1974). MR 0373985 | Zbl 0321.06012
  [2] W. A. Carnielli, J. Marcos: Limits for paraconsistent calculi. Notre Dame J. Formal Logic 40 (1999), 375-390. DOI 10.1305/ndjfl/1022615617 | MR 1845624 | Zbl 1007.03028
  [3] S. A. Celani, L. M. Cabrer, D. Montangie: Representation and duality for Hilbert algebras. Cent. Eur. J. Math. 7 (2009), 463-478. DOI 10.2478/s11533-009-0032-5 | MR 2534466 | Zbl 1184.03064
  [4] S. A. Celani, D. Montangie: Hilbert algebras with supremum. Algebra Univers. 67 (2012), 237-255. DOI 10.1007/s00012-012-0178-z | MR 2910125 | Zbl 1254.03117
  [5] N. C. A. da Costa: On the theory of inconsistent formal systems. Notre Dame J. Formal Logic 15 (1974), 497-510. DOI 10.1305/ndjfl/1093891487 | MR 0354361 | Zbl 0236.02022
  [6] B. A. Davey, H. A. Priestley: Introduction to Lattices and Order. Cambridge University Press, Cambridge (1990). MR 1058437 | Zbl 0701.06001
  [7] M. M. Fidel: The decidability of the calculi ${\cal C}_n$. Rep. Math. Logic 8 (1977), 31-40. MR 0479957 | Zbl 0378.02011
  [8] M. M. Fidel: An algebraic study of logic with constructible negation. Proc. 3rd Brazilian Conf. Mathematical Logic, Recife, 1979 (A. I. Arruda et al., eds.). Soc. Brasil. Lógica, Sao Paulo (1980), 119-129. MR 0603663 | Zbl 0453.03024
  [9] R. Jansana, U. Rivieccio: Priestley duality for $N4$-lattices. Proc. 8th Conf. European Society for Fuzzy Logic and Technology, 2013, pp. 263-269.
  [10] M. Mandelker: Relative annihilators in lattices. Duke Math. J. 37 (1970), 377-386. DOI 10.1215/S0012-7094-70-03748-8 | MR 0256951 | Zbl 0206.29701
  [11] S. P. Odintsov: Constructive Negations and Paraconsistency. Trends in Logic - Studia Logica Library 26. Springer, New York (2008). DOI 10.1007/978-1-4020-6867-6 | MR 2680932 | Zbl 1161.03014
  [12] H. A. Priestley: Ordered topological spaces and the representation of distributive lattices. Proc. Lond. Math. Soc. (3) 24 (1972), 507-530. DOI 10.1112/plms/s3-24.3.507 | MR 0300949 | Zbl 0323.06011
  [13] V. Quiroga: An alternative definition of $F$-structures for the logic $C_1$. Bull. Sect. Log., Univ. Lódź, Dep. Log. 42 (2013), 119-134. MR 3168734 | Zbl 1287.03060
  [14] H. Rasiowa, R. Sikorski: The Mathematics of Metamathematics. Monografie Matematyczne 41. Panstwowe Wydawnictwo Naukowe, Warsaw (1963). MR 0163850 | Zbl 0122.24311

Access to the full text of journal articles on this site is restricted to the subscribers of Myris Trade. To activate your access, please contact Myris Trade at
Subscribers of Springer need to access the articles on their site, which is

Affiliations:   Verónica Quiroga, Víctor Fernández, Basic Sciences Institute, National University of San Juan, Av. José Ignacio de la Roza Oeste 230, San Juan 5400, Argentina, e-mail:;

PDF available at: